| Model Number |
OMS-PDBS2 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during the laparoscopic urological surgery , when the camera was inserted into the balloon, a slight resistance was felt, but as the camera advanced as it was, the camera became stuck and could not be removed.Another camera and balloon were used to resolve the issue and complete the surgery.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the balloon cannula was crumpled and broken in the middle.Functional testing found that the balloon could not be inflated due to the damage it was received with.The flapper door actuated when opened and closed properly.The converter doors moved freely and were secured in place.The lock collar move up and down the cannula and snapped securely in place.It was reported that during the laparoscopic urological surgery, when the camera was inserted into the balloon, a slight resistance was felt, the camera became stuck and could not be removed.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.